Digestive Disorders / Gastroenterology Expert Forum
abdominal tearing sensations etc.
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

abdominal tearing sensations etc.


  Hi I have a couple of questions

( 1 )  When i had a ct scan,  and  when they injected  the IV contrast  , i felt a squiggle in my stomach and then right at that second,   i totally lost my eyesight for what seemed  like a couple of minutes, which was really scary.  The technician played it off  as an allergic reaction  and stopped the test , but this doesn't sound logical to me.  Have you ever heard of this happening?

( 2)  What are some causes of abdominal pressure so strong , that one can only stand for short periods of time, and there is even tremendous pressure sitting up.   Does it sound muscular  ?  I only had this  really extreme for one day and the pressure was so strong when i tried to stand up for a second,   i felt abdominal tearing sensations.  This releived the pressure somewhat ,  but now pain has replaced the pressure. Sound muscular ?   Can you give me any info on abdominal  tearing sensations ?

( 3)  Finally what is the best test to evaluate a soft tissue abdominal mass with translucent discolouration ? An MRI ?  Thanks
Related Discussions
233190_tn?1278553401
To answer your questions:
1) I have not heard of this side effect, but an allergic reaction is possible.

2) Difficult to say without examination.  The possible causes would depend on where in the abdomen the pressure was.  If it was in the right upper quadrant, gallbladder or liver disease is possible; left upper quadrant, pancreatitis; right lower quadrant, appendicitis; left lower quadrant, diverticulitis.  

As you mentioned, muscle discomfort or pain can also lead to the tearing sensations.

3) The CT scan is pretty good for evaluating such a mass.  If more detail is needed, the MRI can be considered.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
1 Comment
Blank
Avatar_n_tn
In my personal opinion following are the answers to your 3 questions:

1. Yes was an allergic reaction to the contrast agent.
2. Tearing pain could be due to hypokalemia.
3. MRI.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
13 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank